Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Mar 24, 2021, 1:54 PM EDT. It took effect at Mar 24, 2021, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2021, 1:54 PM EDT (17:54 UTC)
- In effect from
- Mar 24, 2021, 8:00 PM EDT
- Expired
- Mar 25, 2021, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
347 WHUS72 KTAE 241754 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 154 PM EDT Wed Mar 24 2021 GMZ750-752-770-772-250200- /O.NEW.KTAE.SC.Y.0014.210325T0000Z-210326T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 1254 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to Apalachicola out 60 nautical miles. * WHEN...From 7 PM this evening to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
141 WHUS72 KTAE 250025 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 825 PM EDT Wed Mar 24 2021 GMZ750-752-770-772-260000- /O.CON.KTAE.SC.Y.0014.000000T0000Z-210326T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 725 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Gulf waters from the Walton-Okaloosa County line to Apalachicola out 60 nautical miles. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DVD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 1:31 PM EDT, 23 minutes earlier.
Area forecast discussion, Mar 24, 1:31 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
131 PM EDT Wed Mar 24 2021
.AVIATION...
[Through 18Z Thursday]
VFR conditions are expected to remain through the TAF period for
terminals east of the flint river, which includes ABY, VLD, and
TLH. With the increasing chances for showers and thunderstorms
this afternoon across SE Alabama and the Florida Panhandle, lower
MVFR to LIFR cigs is expected to develop, and or has already
developed across this region at DHN and ECP terminals. These
conditions are expected to continue through much of the overnight
hours before lifting to VFR conditions by the morning as the
shower activity lifts north of our area.
&&
.PREV DISCUSSION [1016 AM EDT]...
.NEAR TERM [Through Tonight]...
A weakening MCS in mainly SE Alabama and partially in our western FL
Panhandle region will continue to dissipate through the morning
hours. An upper level ridge will begin to build back into the Tri-
State region as the upper level trough will move out. We can expect
southerly flow to return by this afternoon with temperatures warming
to the upper 70s and low 80s for the high. Temperatures are
expected to cool down to the low 60s into tomorrow morning.
.SHORT TERM [Thursday Through Friday]...
Some changes to the severe weather expectations for Thursday night
and Friday have occurred over the past several model runs. Namely,
the bulk of the action will remain to our west. Models are showing
the Atlantic ridge stronger, the system's eastward progression
slowing, the better dynamics moving quickly north, and the front
weaker with better moisture north into the Appalachians. The front
should arrive overnight, with the diurnal minimum in instability.
Shear is still favorable so there still is a low chance for a
severe storm or two with strong winds the main threat. SPC trended
lower with their day 2 convective outlook, moving the slight risk
outside of our CWA with a marginal located in southeast Alabama
and western Florida panhandle.
The front will stall across the northern sections of the area for
Friday. Decent instability will develop during the day with 50
knots of deep shear continuing but forcing will continue to
decrease. Therefore, a severe storm or two is also possible
Friday with strong winds the main threat. SPC day 3 has a marginal
across southeast Alabama and mush of southwest Georgia.
It will be breezy Thursday as the low level winds strengthen. Wind
speeds will reach 15 to 20 mph with gusts to 30 mph. This will
also help highs reach the mid 80s. I am below some of the guidance
which was closer to 90 degrees!
.LONG TERM [Friday Night Through Wednesday]...
The stalled front will turn back north Friday night with ridging
surging northward Saturday. The front consolidates Sunday then
makes a run for the Gulf coast Monday and Monday night. This front
too appears to stall then lift back north Tuesday then gets nudged
back south Wednesday and Wednesday night. Needless to say, the
southeast ridge is staying strong! With no clear frontal passage,
highs will be mainly in upper 70s to mid 80s depending on cloud
coverage and rainfall.
.MARINE...
Small craft should exercise caution in waters west of Apalachicola
today and tonight. Winds will increase further into advisory
levels Thursday ahead of a weakening cold front. East of
Apalachicola conditions will be more favorable today and tonight
before cautionary winds arrive Thursday and Thursday night. Winds
will slightly decrease into the weekend, but will remain at
moderate levels while remaining primarily onshore.
Along panhandle beaches Thursday there is a possibility for high
surf with heights approaching 6 feet.
.FIRE WEATHER...
Fire weather concerns will remain relatively low through today
with increasing moisture and the possibility for rain. Only
concerns are high dispersions that are expected on Thursday in
advance of weakening front. Ahead of this front, increased
southerly flow will prevail with transport winds around 25 to 30
mph.
.HYDROLOGY...
1-2 inches have fallen in the western Florida panhandle into
southeast Alabama. Its been a gradual and steady rain and what has
fallen has runoff with little to no flooding concerns at the
moment. Over the next several days, rainfall will favor mostly the
same areas (western Florida panhandle, southeast Alabama, extreme
southwest Georgia) with another inch or two. Rain will decrease
this morning then return Thursday night and Friday as a weakening
cold front stalls into our area then moves back north as a warm
front. Area rivers look good but we will watch for any smaller
basins for any quick rises from rainfall to our northwest.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 61 82 65 83 66 / 0 0 10 30 10
Panama City 65 78 68 77 67 / 10 0 30 40 10
Dothan 61 82 67 80 66 / 30 10 50 50 20
Albany 61 85 66 83 66 / 20 0 40 50 20
Valdosta 59 86 64 87 65 / 0 0 10 30 10
Cross City 58 85 64 85 64 / 0 0 10 10 0
Apalachicola 64 75 66 76 66 / 0 0 10 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Montgomery
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Bunker
MARINE...Scholl
FIRE WEATHER...Montgomery
HYDROLOGY...SchollThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:02 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 5 days |
| Mar 24, 1:47 PM EDT | High Surf Advisory | TAE | Bay, Walton | 33 hr |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.